Discussion in 'Fibromyalgia Main Forum' started by lavender14, Apr 18, 2012.

  1. lavender14

    lavender14 New Member

    Has anyone taken lyrica??? If so please let me know what experience you had!!!!!!!

  2. FaithHopeCure

    FaithHopeCure New Member

    I have had fibro for 11 years and about 3 years ago I decided to try Lyrica. Luckily my husband is in the medical field and he was able to get me samples. The only reason that I started it was because my daily migraines were becoming debilitating. I started the pills and I must say it feels like you have had a little too much to drink. I didn't trust myself to drive for the first two weeks. Then my body got used to it. It did prevent the migraines and settle down my nerves. I used to have the feeling as if someone had stuck me in an eletrical light socket and there was no off button. I continued the medication because it did relieve these two major issues.

    After about a year I had gained 20 pounds and then by 18 months I had gained 25 pounds. When I would see myself in pictures I didn't even recognize myself. I excersized but the weight would not come off. After two years of taking it I noticed that I was getting major headaches resulting from neck muscle pain. I did not want to increase the dosage any more because of the weight gain. I switched to neurontin and noticed I started to lose a few pounds. Last Novemeber I was having a bad fibro month and decided that I no longer wanted to use the Neurontin because I still ached and had a lot of pain and anxiety. I happened to go to the walk in clinic for a TB test for my work and the doctor and I got into a conversion about hormones and migraines and anxiety. She put me on bio indeticals and suggested to use supplements instead of pharmaceutical drugs. She did some blood work and it showed that I was low on many vitamins and my hormones were low as well. I started to research supplements and found this company. I highly recommend Peaceful Nights which has GABA in it. I also use fibrosleep. Lyrica works to restore GABA in the brian so I thought I would give the Peaceful Nights suppplement a try.

    Now I take my bio identical hormones and supplements and only use klonopin or Soma on a as needed basis. So far so good...Lyrica served its purpose when I was going through a really bad time. But I am thankful that the weight I gained is now gone and I don't have to rely on it anymore. It seemed to work for awhile and then lost its effect. I no longer wanted to deal with the side effects.

    Hope this helps your decision.....
  3. Saoirse3

    Saoirse3 Member

    And it often feels like my skin is on fire. Then I feel really cold and can't get warm without a hot bath. The Lyrica helps me with that, even though I refuse to go over 75mg a day. My doctor said it wasn't enough, and I said "Well, it's enough for ME!" I know they'll want you to do a "step-up" program, starting low and "moving on up". But only take what feels right for YOU, because a little of this med seems to go a long way. Again, it's how YOU feel about it, but that has been my experience with it.

    Also, it seems to make me a little edgier, a little more emotional, a little more depressed. That's why I won't go any higher. I gained weight as well, and lost it but now I have to watch everything I eat so as not to gain the weight back. If it were not for the neuropathy, I wouldn't bother with this med at all. It doesn't do a thing for me, for the FM pain. Hope this helps!

    Soft hugs,
  4. CAAnnieB

    CAAnnieB New Member

    I've been taking Lyrica for many years for my FM pain. After trying a gazillion other treatments with hardly any relief; Lyrica brought me a huge amount of pain relief! It has helped me the most of anything I've tried.

    In the beginning; my Dr. gradually increased me up to the recommended dose. Over the years; I have weaned myself way down to taking just 75-100mg daily. My Dr. doesn't even believe that this is enough to make a difference, but it is for me!

    The big drawback/ side effect of Lyrica is the immediate weight gain. I used to be a skinny minny but gained about 35 pounds on Lyrica. I also was going through Menopause during this time & was put on HRT, so this could be part of the weight gain too.

    My side effects in the beginning were blurred vision, feeling drugged, & the weight gain/ increased appetite. Everything went away after a month or so, except the weight gain. To me; it is worth it because my quality of life has improved SO much! I'm doing activities & things I love that I couldn't even attempt before Lyrica. It's truly been a miracle drug for me. I know that it doesn't work for everyone but I think it's worth a trial.

  5. T.D. MacLam

    T.D. MacLam New Member

    Lyrica (added to a big analgesic medication) made a HUGE difference for me. I still had pain and whole list of nasty things that fibro (FM) does to us. But some how it brought me out of a deep fog that chonic, unrelenting pain brings. On some level I was more alive.
    A friend of many years called after I had been on Lyrica about a month and said, "Within the first minutes of talking to you, you sounded better than you had in years."
    I am on a low dose, 150 mg. daily. When we tried to titrate up (usual therapeutic dose is somewhere around 300 mg. and up), after a few days I had extreme unrelenting pain, and stopped the drug. This has happened twice, so I settle with what Lyrica does for me at "sub-therapeutic" dose. It is so much better than how I felt before. My neurologist said that Lyrica tends to have a "window of opportunity;" that where one responds often is the dosage of choice.
    I am someone who has waited with much hope as each new drug for FM to came onto the market. All have failed for me except Lyrica.
    I am on a immense regimen of medication for pain, migraines, hypertension. I wish something would come out that would allow me to use far fewer drugs, Lyrica included (it is expensive even with my insurance), but it seems each one plays a part to keep me less free of pain and complete disability.
    Give Lyrica a try if your doctor thinks you can take it. Good luck.

    [This Message was Edited on 04/25/2012]